Alert archive / Florida / Small Craft Advisories in 2019

Small Craft Advisory 2, NWS Key West, FL

January 19, 2019

NWS Key West, FL issued this small craft advisory at Jan 19, 2019, 10:41 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2019, 10:41 PM EST (03:41 UTC)
Expired
Jan 21, 2019, 9:57 AM EST
In force
35 hr
Issued by
NWS Key West, FL

The text

As transmitted.

945 
WHUS72 KKEY 200341
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1041 PM EST Sat Jan 19 2019

GMZ033-034-052>055-072>075-201145-
/O.NEW.KKEY.SC.Y.0002.190120T0341Z-190120T2200Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1041 PM EST Sat Jan 19 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY...

The National Weather Service in Key West has issued a Small Craft
Advisory. 

* WINDS...Increasing to near 20 knots late tonight. Winds will
  increase further to 20 to 25 knots Sunday morning as a cold
  front moves through Keys waters.

* WAVES/SEAS...Seas will build to 7 to 11 feet, with the highest
  seas on the western Florida Straits and deep Gulf of Mexico
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$
6 follow-up statements
280 
WHUS72 KKEY 200922
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
422 AM EST Sun Jan 20 2019

GMZ031-032-035-042>044-201730-
/O.EXB.KKEY.SC.Y.0002.000000T0000Z-190121T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
422 AM EST Sun Jan 20 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY...

The National Weather Service in Key West has issued a Small Craft
Advisory. 

* WINDS...Shifting to northwest and increasing to 20 to 25 knots
  this morning, as a cold front moves through Keys waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

GMZ033-034-052>055-072>075-201730-
/O.EXT.KKEY.SC.Y.0002.000000T0000Z-190121T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 AM EST Sun Jan 20 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...Shifting to northwest and increasing to near 25 knots 
  this morning, as a cold front moves through Keys waters. 

* WAVES/SEAS...Seas will build to 7 to 11 feet across the Straits
  of Florida and deep waters of the southeastern Gulf of Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$
087 
WHUS72 KKEY 201614
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1114 AM EST Sun Jan 20 2019

GMZ031>035-042>044-052>055-072>075-202200-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-190121T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1114 AM EST Sun Jan 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northwest winds near 25 knots will prevail across the
  affected coastal waters of the Florida Keys.

* WAVES/SEAS...Seas will build to 7 to 11 feet across the Straits
  of Florida and the deeper waters of the southeastern Gulf of
  Mexico. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

CLR
865 
WHUS72 KKEY 202150
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
450 PM EST Sun Jan 20 2019

GMZ031>035-042>044-052>055-072>075-210600-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-190121T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
450 PM EST Sun Jan 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northwest winds near 25 knots will prevail across the 
  affected coastal waters of the Florida Keys. 

* WAVES/SEAS...Seas will build to 7 to 11 feet across the 
  Straits of Florida and the deeper waters of the southeastern 
  Gulf of Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$
612 
WHUS72 KKEY 210332
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1032 PM EST Sun Jan 20 2019

GMZ031>035-042>044-052>055-072>075-211000-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-190121T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1032 PM EST Sun Jan 20 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

* WINDS...Northwest winds will be near 20 knots will prevail 
  across the affected coastal waters of the Florida Keys. 

* WAVES/SEAS...Seas will be 7 to 11 feet across the Straits of 
  Florida and the deeper waters of the southeastern Gulf of 
  Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$
675 
WHUS72 KKEY 210933
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
433 AM EST Mon Jan 21 2019

GMZ031>035-042>044-052>055-072>075-211600-
/O.EXT.KKEY.SC.Y.0002.000000T0000Z-190121T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
433 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING...

* WINDS...Northwest to north winds near 20 knots will becoming
  north by late morning across the affected coastal waters of the
  Florida Keys.
 
* WAVES/SEAS...Seas will be 6 to 9 feet across the Straits of 
  Florida and the deeper waters of the southeastern Gulf of 
  Mexico. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots,
or seas of 7 feet or greater, are expected to produce hazardous
conditions for small craft. Inexperienced boaters, especially
those with smaller vessels, should avoid operating in these
conditions.

&&

$$

Futterman
013 
WHUS72 KKEY 211457
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
957 AM EST Mon Jan 21 2019

GMZ031>035-042>044-052>055-072>075-211600-
/O.CAN.KKEY.SC.Y.0002.000000T0000Z-190121T1600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
957 AM EST Mon Jan 21 2019

...SMALL CRAFT ADVISORY HAS ENDED...

The National Weather Service in Key West has ended the Small 
Craft Advisory. 

Small craft advisory conditions are expected again from late
tonight through at least Tuesday evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 3:13 PM EST, 7 hours 28 minutes earlier.

Area forecast discussion, Jan 19, 3:13 PM EST, 7 hours 28 minutes before
Area Forecast Discussion
National Weather Service Key West FL
313 PM EST Sat Jan 19 2019

.SHORT TERM...
Main focus of the forecast is with weather that will result from
the passage of a strong cold front on Sunday morning. The front
is now crossing the Middle Gulf, trailing from a 995 mb parent low
that is moving E-NE across Middle Tennessee. The front will pass the
Eastern Gulf tonight. Cold frontal passage is expected near Dry
Tortugas and the deep Southeast Gulf waters around 12z Sunday (7
am), the Lower Keys around 15z (10 am), exiting off the Upper Keys
around 16z- 17z (11 am-noon). Deep layer southwesterlies
preceding the front will quickly increase atmospheric moisture,
with Precipitable Water values forecast to peak near 1.75" in an
axis immediately preceding the front. The air mass will also
become marginally to moderately unstable, with CAPE values peaking
near 800-1000 J/kg over the Keys, 1500+ J/kg over the Straits,
and less than 800 J/kg over Gulfside waters. This will support a
broken line of thunderstorms along or just in advance of the
front. Shear profiles in the pre-frontal convective environment
will be nearly unidirectional with modest speed shear, so gusty
winds, brief downpours, and a few lightning strikes will be the
main impact of convection. The line of showers and thunderstorms
will be moving east at a pretty good clip, so storms will be quick
to move through.

Following the front, a sharp wind shift is expected, with
northwesterlies developing. Will become windy, with land-based
wind gust around 30 mph expected as wind speeds peak on Sunday
afternoon. Otherwise, rain and showers should end pretty quickly,
except perhaps for some sprinkles that fall out of cold air
strato-cumulus clouds streaming from the Gulf across the Lower
Keys.

The coldest night will occur on Sunday night, with quite a dry air
mass and clear skies spreading down the Peninsula and across the
Keys. Surface dewpoints will fall into the 40s, and low
temperatures on Monday morning will be in the 50s throughout the
Keys.

Surface winds will be quick to flip northeasterly on Monday
morning, veering further to easterly or southeasterly on Tuesday.
This is in response to a meridional surface ridge axis up and down
the Mississippi Valley late Sunday, which will consolidate into a
strong 1035 mb surface high center near the Outer Banks on Tuesday
afternoon. Once winds become easterly on Tuesday, the strong
pressure gradient on the periphery of this high center will lead
to windy conditions over the Keys and the gradual return of a
milder maritime air mass. Wind gusts of 25 to 30 mph will be
common on Tue and Wed, especially as easterlies peak on Tue PM.

Isolated to scattered showers will return to the forecast on
Monday night and Tuesday, as surface-based moisture deepens to
about 850 mb and the strong easterlies help a few showers develop
in confluent cloud lines that orient parallel to the low-level
flow.

&&

.LONG TERM...The next front is expected to cross the Keys around
next Thursday PM. Ensembles members still vary on timing, but
there is growing consensus with the Thu PM timing. A tropical
maritime air mass will precede the front, with PW values
approaching 2" in advance of the front. Continue to have isolated
thunder in the forecast next Thu and Thu night. Once the front
passes, models are somewhat slow pushing it past the Straits of
Florida, so have had to hang on to low PoPs into next weekend.

&&

.MARINE...
Marine hazards will emerge tonight and Sunday in response to the
passage of a strong cold front across the Florida Keys on Sunday
morning. Preceding the front tonight, southerly winds will pick up
and gradually become southwesterly. Winds speeds will pick up as
the front approaches, with Small Craft Advisories likely for a few
zones as early as tonight. The front itself will first reach the
Dry Tortugas and deep waters of the Southeast Gulf around 7 am,
cross the Lower Keys waters around 10 am, the exit into the
Straits off the Upper Keys by noon. The front itself will be
accompanied by a broken line of showers and thunderstorms,
containing gusty winds brief visibility reductions in transient
downpours. The front will be followed by a sharp shift to
northwest wind, with sustained speeds near 25 knots over nearly
all the waters on Sunday afternoon. Wave heights will peak in the
10-12 foot range early Sunday evening over the deep Gulf waters
and the lower Straits of Florida due to strong northwest winds.

Winds will ease on Sunday night and bottom out as a moderate
northerly breeze on Monday morning.

A strong surface high center will consolidate near the North
Carolina coast on Tuesday. Strengthening gradients on the
periphery of this feature will drive an increase to strong
easterly winds over the waters for Tue and Wed. Marine MOS shows
speeds rising above 20 knots early Tue morning for all but Long
Key.

The next cold front is expected around next Thursday PM, though
there are still differences with timing the next cold front.

&&

.AVIATION...
VFR and dry conditions will prevail through this evening at the EYW
and MTH terminals. Most few to scattered cloud bases should be near
FL030-035 and spreading near FL060 through sunset. Southeast winds
will continue 7-12 knots through at least 20/03Z. Winds will turn
south after that time, gradually increasing to near 15 knots with
gusts at or above 20 knots by 20/08Z. Showers and isolated
thunderstorms will begin to increase in coverage from 20/08Z-10Z,
with some bringing MVFR ceilings, brief IFR visibilities and west
wind gusts possibly near 30 knots. After the line of showers and
possible thunderstorms passes, sustained winds will increase to 15
to 20 knots out of the west. After 20/15Z, MVFR ceilings may
linger as showers decrease, with winds becoming northwest 15 to 20
knots with frequent gusts near 25 knots.

&&

.Climate...
On this date in 1997, the daily record low temperature of 48F was
last recorded at Key West. Temperature records date back to 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...Haner
Aviation/Nowcasts....JR
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 19, 5:02 AM EST, 17 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
502 AM EST Sat Jan 19 2019

FLZ076>078-GMZ031>035-042>044-052>055-072>075-201100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
502 AM EST Sat Jan 19 2019

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected for today.

Increasing southwest winds ahead of an approaching cold front may
require Small Craft Advisories for some Keys waters late tonight.
Isolated thunderstorms will also be possible late tonight, with
the main hazards from any storms being deadly lightning and gusty
winds.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A strong cold front is expected to move through the Keys on
Sunday morning. Small Craft Advisories for strong northwest to
north winds and large seas will be needed for Sunday and Sunday
night, likely continuing into Monday morning. Isolated
thunderstorms will be possible Sunday morning along the cold
front, with the main hazards being deadly lightning and gusty
winds.

Small Craft Advisories will probably be required again beginning
Monday night and continuing through at least Wednesday for much
or all of the Keys waters, due to fresh to strong east to
southeast winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:37 AM ESTSpecial Marine WarningKEY53 min
Jan 20, 4:25 AM ESTSpecial Marine WarningKEY65 min
Jan 20, 5:26 AM ESTSpecial Marine WarningKEY64 min
Jan 20, 6:25 AM ESTSpecial Marine WarningKEY65 min
Jan 20, 7:28 AM ESTSpecial Marine WarningKEY62 min
Jan 20, 8:28 AM ESTSpecial Marine WarningKEY62 min
Jan 20, 9:26 AM ESTSpecial Marine WarningKEY64 min

Nearby

Small Craft Advisories in Florida, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.